Alert archive / Iowa / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 145, NWS Quad Cities, IA

July 11, 20176 counties in Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 11, 2017, 5:40 AM CDT for 6 counties in Iowa. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2017, 5:40 AM CDT (10:40 UTC)
Expired
Jul 11, 2017, 6:30 AM CDT
In force
50 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Henry County, IA, Iowa County, IA, Jefferson County, IA, Johnson County, IA, Keokuk County, IA, Washington County, IA

The radar

The Quad Cities radar (KDVN), 122 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 6:06 AM CDTTSTM WND DMGWellman, IALIMB DOWN ACROSS THE ROAD IN WELLMAN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 10.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2017-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2871 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2017-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2871 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1254 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

889 
WUUS53 KDVN 111040
SVRDVN
IAC087-095-101-103-107-183-111130-
/O.NEW.KDVN.SV.W.0145.170711T1040Z-170711T1130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
540 AM CDT TUE JUL 11 2017

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Northwestern Henry County in southeastern Iowa...
  Keokuk County in southeastern Iowa...
  Johnson County in east central Iowa...
  Washington County in southeastern Iowa...
  Jefferson County in southeastern Iowa...
  Iowa County in east central Iowa...

* Until 630 AM CDT

* At 540 AM CDT, severe thunderstorms were located along a line
  extending from Victor to near Keswick to Ottumwa Industrial
  Airport, moving east at 55 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Iowa City, Fairfield, Mount Pleasant, Washington, Marengo,
  Sigourney, Coralville, North Liberty, Williamsburg, Kalona, Solon,
  Tiffin, Wellman, Lone Tree, University Heights, North English,
  Riverside, Wayland, Victor and Swisher.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 205 and 252.
 Interstate 380 between mile markers 1 and 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4128 9241 4142 9232 4151 9233 4151 9230
      4186 9230 4185 9141 4142 9137 4142 9148
      4116 9148 4097 9157 4101 9218 4116 9218
      4116 9241
TIME...MOT...LOC 1040Z 270DEG 46KT 4175 9230 4143 9226 4111 9246 

HAIL...<.75IN
WIND...60MPH
 
$$

ERVIN
6 follow-up statements
809 
WWUS53 KDVN 111048
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
548 AM CDT TUE JUL 11 2017

IAC087-095-101-103-107-183-111130-
/O.CON.KDVN.SV.W.0145.000000T0000Z-170711T1130Z/
Henry IA-Keokuk IA-Johnson IA-Washington IA-Jefferson IA-Iowa IA-
548 AM CDT TUE JUL 11 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR NORTHWESTERN HENRY...KEOKUK...JOHNSON...WASHINGTON...JEFFERSON
AND IOWA COUNTIES...

At 548 AM CDT, severe thunderstorms were located along a line
extending from near Ladora to near Harper to near Hedrick, moving
east at 55 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Iowa City, Fairfield, Mount Pleasant, Washington, Marengo, Sigourney,
Coralville, North Liberty, Williamsburg, Kalona, Solon, Tiffin,
Wellman, Lone Tree, University Heights, North English, Riverside,
Wayland, Victor and Swisher.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 205 and 252.
 Interstate 380 between mile markers 1 and 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4128 9241 4142 9232 4151 9233 4151 9230
      4186 9230 4185 9141 4142 9137 4142 9148
      4116 9148 4097 9157 4101 9218 4116 9218
      4116 9241
TIME...MOT...LOC 1048Z 274DEG 48KT 4175 9223 4139 9212 4110 9226 

HAIL...<.75IN
WIND...60MPH
 
$$

ERVIN
507 
WWUS53 KDVN 111059
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
559 AM CDT TUE JUL 11 2017

IAC087-095-101-103-107-183-111130-
/O.CON.KDVN.SV.W.0145.000000T0000Z-170711T1130Z/
Henry IA-Keokuk IA-Johnson IA-Washington IA-Jefferson IA-Iowa IA-
559 AM CDT TUE JUL 11 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR NORTHWESTERN HENRY...EASTERN KEOKUK...CENTRAL JOHNSON...
WASHINGTON...JEFFERSON AND SOUTHERN IOWA COUNTIES...

At 558 AM CDT, severe thunderstorms were located along a line
extending from Williamsburg to near Kinross to near Maharishi Vedic
City, moving east at 55 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Iowa City, Fairfield, Mount Pleasant, Washington, Sigourney,
Coralville, Williamsburg, Kalona, Tiffin, Wellman, Lone Tree,
University Heights, North English, Riverside, Wayland, Hills,
Brighton, Richland, Ainsworth and Lockridge.

This includes Interstate 80 in Iowa between mile markers 209 and 250.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4124 9223 4138 9221 4150 9217 4156 9227
      4170 9223 4171 9144 4142 9137 4142 9148
      4116 9148 4097 9157 4101 9218 4116 9218
      4116 9228
TIME...MOT...LOC 1058Z 273DEG 48KT 4165 9203 4138 9194 4104 9208 

HAIL...<.75IN
WIND...60MPH
 
$$

ERVIN
795 
WWUS53 KDVN 111105
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
605 AM CDT TUE JUL 11 2017

IAC087-095-101-103-107-183-111130-
/O.CON.KDVN.SV.W.0145.000000T0000Z-170711T1130Z/
Henry IA-Keokuk IA-Johnson IA-Washington IA-Jefferson IA-Iowa IA-
605 AM CDT TUE JUL 11 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR NORTHWESTERN HENRY...EASTERN KEOKUK...SOUTHERN JOHNSON...
WASHINGTON...JEFFERSON AND SOUTHEASTERN IOWA COUNTIES...

At 604 AM CDT, severe thunderstorms were located along a line
extending from near Williamsburg to 6 miles south of Wellman to
Maharishi Vedic City, moving east at 55 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Iowa City, Fairfield, Mount Pleasant, Washington, Coralville,
Williamsburg, Kalona, Tiffin, Wellman, Lone Tree, University Heights,
North English, Riverside, Wayland, Hills, Brighton, Richland,
Ainsworth, Lockridge and Crawfordsville.

This includes Interstate 80 in Iowa between mile markers 217 and 250.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4129 9207 4142 9206 4158 9212 4169 9207
      4171 9144 4142 9137 4142 9148 4116 9148
      4097 9157 4101 9218 4115 9214
TIME...MOT...LOC 1104Z 270DEG 46KT 4165 9196 4138 9187 4104 9201 

HAIL...<.75IN
WIND...60MPH
 
$$

ERVIN
608 
WWUS53 KDVN 111112
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
612 AM CDT TUE JUL 11 2017

IAC107-111122-
/O.CAN.KDVN.SV.W.0145.000000T0000Z-170711T1130Z/
Keokuk IA-
612 AM CDT TUE JUL 11 2017

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KEOKUK COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 4112 9202 4116 9200 4117 9194 4151 9195
      4151 9198 4159 9200 4168 9194 4171 9144
      4142 9137 4142 9148 4116 9148 4097 9157
      4100 9204
TIME...MOT...LOC 1112Z 276DEG 51KT 4159 9181 4132 9172 4098 9186 

$$

IAC087-095-101-103-183-111130-
/O.CON.KDVN.SV.W.0145.000000T0000Z-170711T1130Z/
Henry IA-Johnson IA-Washington IA-Jefferson IA-Iowa IA-
612 AM CDT TUE JUL 11 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR NORTHWESTERN HENRY...SOUTHERN JOHNSON...WASHINGTON...NORTHEASTERN
JEFFERSON AND SOUTHEASTERN IOWA COUNTIES...

At 612 AM CDT, severe thunderstorms were located along a line
extending from 8 miles north of Wellman to near Washington to near
Fairfield, moving east at 60 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Iowa City, Fairfield, Mount Pleasant, Washington, Coralville, Kalona,
Wellman, Lone Tree, University Heights, Riverside, Wayland, Hills,
Brighton, Ainsworth, Lockridge, Crawfordsville, Maharishi Vedic City,
Olds, Rome and Pleasant Plain.

This includes Interstate 80 in Iowa between mile markers 231 and 232,
and between mile markers 237 and 250.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4112 9202 4116 9200 4117 9194 4151 9195
      4151 9198 4159 9200 4168 9194 4171 9144
      4142 9137 4142 9148 4116 9148 4097 9157
      4100 9204
TIME...MOT...LOC 1112Z 276DEG 51KT 4159 9181 4132 9172 4098 9186 

HAIL...<.75IN
WIND...60MPH
 
$$

ERVIN
108 
WWUS53 KDVN 111120
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
620 AM CDT TUE JUL 11 2017

IAC087-095-101-103-183-111130-
/O.CON.KDVN.SV.W.0145.000000T0000Z-170711T1130Z/
Henry IA-Johnson IA-Washington IA-Jefferson IA-Iowa IA-
620 AM CDT TUE JUL 11 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR NORTHWESTERN HENRY...SOUTHERN JOHNSON...WASHINGTON...NORTHEASTERN
JEFFERSON AND SOUTHEASTERN IOWA COUNTIES...

At 620 AM CDT, severe thunderstorms were located along a line
extending from 7 miles north of Kalona to near Ainsworth to
Lockridge, moving east at 55 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Iowa City, Fairfield, Mount Pleasant, Washington, Kalona, Wellman,
Lone Tree, University Heights, Riverside, Wayland, Hills, Brighton,
Ainsworth, Lockridge, Crawfordsville, Olds, Rome, Pleasant Plain,
Coppock and Richmond.

This includes Interstate 80 in Iowa near mile marker 250.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4107 9194 4113 9187 4127 9182 4151 9195
      4151 9198 4159 9200 4164 9193 4167 9143
      4142 9137 4142 9148 4116 9148 4097 9157
      4100 9204
TIME...MOT...LOC 1120Z 270DEG 46KT 4159 9171 4132 9162 4098 9176 

HAIL...<.75IN
WIND...60MPH
 
$$

ERVIN
298 
WWUS53 KDVN 111124
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
624 AM CDT TUE JUL 11 2017

IAC087-095-101-103-183-111134-
/O.EXP.KDVN.SV.W.0145.000000T0000Z-170711T1130Z/
Henry IA-Johnson IA-Washington IA-Jefferson IA-Iowa IA-
624 AM CDT TUE JUL 11 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HENRY...SOUTHERN
JOHNSON...WASHINGTON...NORTHEASTERN JEFFERSON AND SOUTHEASTERN IOWA
COUNTIES WILL EXPIRE AT 630 AM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with these thunderstorms.

LAT...LON 4107 9194 4113 9187 4127 9182 4151 9195
      4151 9198 4159 9200 4164 9193 4167 9143
      4142 9137 4142 9148 4116 9148 4097 9157
      4100 9204
TIME...MOT...LOC 1124Z 270DEG 46KT 4159 9165 4132 9156 4098 9170 

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:33 AM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jul 11, 3:33 AM CDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
333 AM CDT Tue Jul 11 2017

.SYNOPSIS...
Issued at 330 AM CDT Tue Jul 11 2017

An exceptionally warm and humid air mass is over the Midwest, and
within that, a warm front is now set up west to east over Iowa and
Illinois. This front was the focus for storms this past evening,
which produced isolated severe weather in the form of damaging winds
and hail, and possibly a short lived weak tornado or two. What is
certainly did for the most part was offer up a period of incredibly
heavy rainfall in a small part of the CWA.  That same possibility
will exist today.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 330 AM CDT Tue Jul 11 2017

The warm front will slowly creep north today, and models forecast it
reaching Highway 30 by this evening. Complicating the front's
movement will be the fact that it could continue to be convectivly
active through the day. Global models do not have a handle on the
convective cluster moving east through western Iowa. However, it is
handled by CAMs and those models bring it into our CWA along the
front. That seems quite possible given the eastward movement of
storms now, and the fact that festering convection shows that we are
not capped off with too warm of mid level temeperatures. At this
point, will nowcast the storms into our CWA from west to east this
morning, possibly bringing an organized wind threat, but no matter
what, this will enhance the boundary for later development this
afternoon. I will keep pops relatively low for now, but will an axis
of storms near I-80 will be possible later this afternoon. Like
yesterday's storms, CAPE values will be very high, and the extreme
instability may will bring the the threat of severe storms, but
on an isolated cell basis (very much similar to Monday evening).

The convection should continue on an isolated basis this evening and
decay.  Later tonight, an MCS is possible over northern Iowa, which
may then move southeast into our northwestern CWA. There is low
confidence on this, but it could be a more widespread rainfall
event, and requires higher pops after midnight.

Temperatures today will likely reach the upper 80s to near 90 in the
south half, and lower to mid 80s north. With dewpoints in the lower
70s north to mid to upper 70s south, we could approach 100 heat
index readings, but with clouds and storms possibly, there isn't
enough confidence to issue an advisory early today.  We will
highlight the heat in the HWO and graphics none the less.
ERVIN

.LONG TERM...(Wednesday through next Monday)
ISSUED AT 330 AM CDT Tue Jul 11 2017

Wednesday...A potentially very humid and hot day with advisory
criteria heat index readings by afternoon over all the CWA except
maybe the Hwy 20 corridor, but even that area will be close.
Widespread high temps in the low to mid 90s with sfc DPTs in the
mid to upper 70s. But again another day where these parameters may
be interrupted by convective debris and storm outflow. This
especially true of areas north of I80 where there is a good chance
that portions of an MCS passing acrs MN into WI, will "tail" it's
way southward into these areas Wed morning, if even in a decaying
fashion as it encounters less convergent support and a more
robust elevated mixed layer(EML). But with high CAPEs acrs the
area for the morning period, can't rule out some of these storms
still being strong as they propagate down into the local area.
After that, then will bank on recovering south to southwesterly
boundary layer flow to recharge the temps/humidity to fcst highs.

Then the latest model runs in decent agreement of suggesting rather
broad upper level troffiness digging southeastward acrs the
northwestern GRT LKS, will shunt a frontal boundary down through the
central and southern CWA late Wed into Wed night oriented east-
northeast to west-southwest. This feature may combine with any
lingering outflow boundary laying acrs the area from the Wed morning
activity. Fcst profiles suggest marginal to moderate shear around
this zone, but if we can get heat up/attain the thermodynamics like
expected with the abundant llvl moisture, afternoon and early
evening CAPEs could range from 3000 to 5000 J/KG still may drive
strong to severe storms with damaging winds and intense rainfall
rates late Wed or Wed night. It's just how far north or south this
convective axis lays out, with most models currently depicting it
acrs the southern CWA. An ongoing EML will also have to be dealt with
by any bubbling convection trying to get going possibly limiting
coverage.

Thursday and Friday...Some lingering showers and storms may have to
be dealt with Thu morning especially south of I80, then most models
suggest continued upper trof amplification acrs the western GRT LKS
and upper MS RVR Valley. resultant northwest flow regime under this
flux to allow cooler/drier Candian high pressure to spill down the
upper Midwest into mid MS RVR Valley though the start of the
weekend. This could knock temps down below normal by Fri, and bring
relief from the oppressive humidity, although the crops will still put
up their evapo-transpiration battle to the sfc layer drying process.
Thu night and Friday the convective active zone should be shunted
south of the DVN CWA, stretching west-to-east from the southwestern
plains, to up the OH RVR Valley.

Saturday through next Monday...general long term trends suggest a
nice first half to the weekend, before a building thermal ridge out
west/acrs the plains starts to try and edge this way By sunday and
especially Monday. The temps will then look to be on the rebound
back closer to or above normal values toward the end of the
extended. don't see much of an organized precip threat during this
period as well, unless a backdoor front tries to edge this way out
of WI late Sunday or Sunday night. After that, long range ridge
placement suggests a capping inversion to get established by next
week.    ..12..

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening)
ISSUED AT 754 PM CDT Mon Jul 10 2017

Evening storms have pushed south of KBRL, so low chances of
additional storms impacting TAF sites through the overnight. Fog
development is expected overnight with lingering low level
moisture and slackening winds, especially at KDBQ/KCID, where at
least 1-2SM visibilities are possible along with low stratus. A
warm front will lift north into the area Tuesday, with the best
chance of additional storms at KBRL/KMLI.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Ervin
SHORT TERM...Ervin
LONG TERM...12
AVIATION...RP Kinney
Hazardous weather outlook, Jul 11, 5:09 AM CDT, 31 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
509 AM CDT Tue Jul 11 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-121000-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
509 AM CDT Tue Jul 11 2017

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms will be possible this morning, along a stalled front
south of Interstate 80. A complex of storms moving through central
Iowa may impact areas along and south of Interstate 80 with
damaging winds early this morning. After morning storms move east
or dissipate, there will be another round of storms possible this
afternoon and evening, mainly north of an Ottumwa to Galesburg
line. Much like storms that occurred Monday afternoon, there will
be a threat of isolated severe storms with damaging winds, large
hail to the size of quarters, and isolated areas of very heavy
rainfall. Flash flooding will be possible where these isolated
storms form.

By mid evening, the isolated storms are expected to dissipate.
Another chance for storms is expected after midnight as storms in
central Iowa move east. These storms will have a chance for strong
wind gusts and heavy rainfall.

Moist air will combine with very warm temperatures, to bring
afternoon heat index readings to the 95 to 100 range today, mainly
south of Interstate 80. Clouds and thunderstorms could keep
temperatures lower than forecast.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Additional rounds of thunderstorms will occur Wednesday through
Thursday across portions of the Outlook Area. Strong to severe
storms are possible Wednesday and Wednesday night, with the
primary threats being damaging winds and flooding rains. The
thunderstorms are then expected to settle south along the Iowa-
Missouri border region into west central Illinois on Thursday. The
severe weather potential for Thursday remains uncertain at this
time.

Hot and humid weather will continue on Wednesday, with afternoon
and early evening heat index readings of 95 to 105 degrees
possible. But Wednesday will also be another day where
thunderstorms and clouds may keep ambient temperatures cooler
than currently expected in some locations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible today and tonight.

Ervin/12

In the hours before

Special weather statement, Jul 11, 4:00 AM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Quad Cities IA IL
400 AM CDT Tue Jul 11 2017

IAZ041-042-052>054-065-066-068-ILZ001-002-007-009-111100-
Delaware-Dubuque-Linn-Jones-Jackson-Cedar-Clinton-Scott-
Jo Daviess-Stephenson-Carroll-Whiteside-
Including the cities of Manchester, Dubuque, Cedar Rapids,
Anamosa, Maquoketa, Tipton, Clinton, Davenport, Bettendorf,
Galena, Freeport, Mount Carroll, and Sterling
400 AM CDT Tue Jul 11 2017

...Areas of dense fog this early this morning...

Clear skies in the late night hours has allowed areas of fog to
form over eastern Iowa and northwest Illinois. Expect visibility
under 1/4 mile at times through 6 AM, before conditions rapidly
improve as clouds arrive from the west this morning.

ERVIN
Special weather statement, Jul 11, 5:27 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
527 AM CDT TUE JUL 11 2017

IAC087-095-101-103-107-183-111115-
Henry-Keokuk-Johnson-Washington-Jefferson-Iowa-
527 AM CDT TUE JUL 11 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN HENRY...
KEOKUK...WESTERN JOHNSON...WASHINGTON...NORTHERN JEFFERSON AND IOWA
COUNTIES UNTIL 615 AM CDT...

At 526 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Brooklyn to 7 miles west of What
Cheer to near Eddyville. Movement was east at 55 mph.

Wind gusts of 50 to 55 mph are possible with these storms.

Locations impacted include...
Iowa City, Fairfield, Washington, Marengo, Sigourney, Coralville,
North Liberty, Williamsburg, Kalona, Tiffin, Wellman, University
Heights, North English, Riverside, Wayland, Victor, Swisher, Oxford,
Hedrick and Brighton.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 205 and 243.
 Interstate 380 between mile markers 1 and 11.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4151 9241 4151 9230 4186 9230 4185 9155
      4131 9158 4097 9173 4106 9218 4116 9218
      4116 9241
TIME...MOT...LOC 1026Z 278DEG 47KT 4180 9248 4143 9249 4122 9258

ERVIN

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:41 PM CDTTornado WarningDVNLee34 min
Jul 10, 8:17 PM CDTSpecial Weather StatementDVNLee58 min
Jul 11, 5:27 AM CDTSpecial Weather StatementDVNIowa, Johnson, Keokuk, Washington48 min
Jul 11, 6:26 AM CDTSpecial Weather StatementDVNDes Moines, Henry, Lee, Louisa49 min
Jul 11, 7:10 AM CDTSpecial Weather StatementDVNDes Moines, Lee50 min
Jul 11, 11:25 AM CDTHeat AdvisoryDVNDes Moines, Henry, Jefferson, Keokuk, Lee, Louisa and 2 more9 hr
Jul 11, 5:31 PM CDTSpecial Weather StatementDVNJohnson44 min
Jul 11, 5:51 PM CDTTornado Warning Tornado observedDVNIowa, Johnson39 min
Jul 11, 6:40 PM CDTSpecial Weather StatementDVNJohnson65 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.